MAUDE Adverse Event Report: DEPUY MITEK LLC US 8022 HANDPC TORNADO SHAVER; LINE-POWERED ARTHROSCOPIC SHAVER SYSTEM

DEPUY MITEK LLC US 8022 HANDPC TORNADO SHAVER; LINE-POWERED ARTHROSCOPIC SHAVER SYSTEM
Model Number 288022
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: the complaint device was received at the service center and evaluated.Per service reports, this complaint can be confirmed.During the service evaluation the following defects were identified: the motor sticks and is rusty, the cable resistance is out of tolerance.The defective motor cable and defective motor were replaced to resolve the issues.After repair, the device was found to be working according to the specifications.The faulty parts were identified as the root cause of the device failure during the service evaluation.This serialized device (1107f4615) was manufactured prior to the current manufacturer, therefore a dhr review cannot be performed since the original manufacturer no longer exists and therefore the manufacturer can no longer make any process correction or corrective actions if needed.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent to which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the affiliate in germany that the 8022 handpc tornado shaver device did not work.During in-house engineering evaluation, it was determined that the motor was sticking and rusty and the cable resistance was out of tolerance; and that there was an electrical short.There was no procedure nor patient involvement reported.No additional information was provided.

Brand Name
8022 HANDPC TORNADO SHAVER
Common Device Name
LINE-POWERED ARTHROSCOPIC SHAVER SYSTEM
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14025704
Report Number1221934-2022-01103
Device Sequence Number2571582
Product Code HRX
UDI-Device Identifier10886705018345
UDI-Public10886705018345
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K954465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288022
Device Catalogue Number288022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Initial Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown